Mixed results from sutent...

7 Posts | Page(s): 1 

Mixed results from sutent...

by Lenswife on Thu Apr 14, 2011 07:51 PM

Quote | Reply

My husband Len is just beginning his third round of sutent, just received the results of his most recent ct scan and had mixed results..the numerous tumors in his liver have all shrunk some up to 50%, however one tiny met in his left lung (5mm) has grown to 9 mm and an second one has shown up (4mm). Would appreciate hearing from others who have also experienced mixed results. Is another treatment available for lung mets? We are very happy with the results on his liver and focusing on the positive.

RE: Mixed results from sutent...

by hopefull77 on Sat Apr 30, 2011 03:40 PM

Quote | Reply

Hi, so glad your husband is getting some good results from Sutent....I don't have any of the answsers  you are looking for...but I do have a question for you about this med....did or does your husband have the side effect of blurry vision....my daddy is suffering from blurry vision and I just don't know if it's from the Sutent or if maybe it's something more severe like a mets to his brain...I am just terrified....he feels awful....never sleeps, hurts in his belly, nauseated....and nothing helps...he goes back for his first scan since being on Sutent in a few weeks....hope all continues to go well for your husband.

 

RE: Mixed results from sutent...

by ladyduck1205 on Sat Apr 30, 2011 05:52 PM

Quote | Reply

I was on sutent for 9 months. I'd be 28 days on & 14 off.  I had alot of side effects but after 9 months i was off foe 3 months. Now i"m on nevvar. A little weaker then sutent (they say) i mean side effect are simular but easier to manage. Thye sent me a book on everything you need to know (which i wished i had when i was on sutent) talk to his doctor about that drug. If you need help to manage the side effect, let me know. I had my kidney removed in nov.2008 & started with suten inoct.09.hopei helped in someway.there's so much i learned & have alot of advice to offer if needed. Good luck, marie

 

RE: Mixed results from sutent...

by mrsscott on Sun May 01, 2011 07:31 AM

Quote | Reply

What was the doctor's reaction to the mixed results?

RE: Mixed results from sutent...

by Lenswife on Sun May 01, 2011 10:42 AM

Quote | Reply

Actually when we had posted the original message we had heard the ct results from our family doctor and were waiting to see the Onocologist the next day. Our Onocolgist advised that my husband stop sutent and try afinitor due to the mixed results but also because she thought my husband was having an adverse reaction to the sutent (terrible side effects plus he required a blood transfusion after each of the two cycles he was on it)

RE: Mixed results from sutent...

by rm1971 on Sun May 01, 2011 06:56 PM

Quote | Reply

Hi

As you know we found out in March that my husbands 2 cycles on Sutent hadn't performed as well as the doctors here wanted.   There was some growth so they applied for funding and he switched to Afinitor.   30 days done, he is due to start another batch and I think the plan is to review after another 30 days.  Or maybe a scan slightly before the 30 days are up.

Side effects have been managed.  He is mouthwashing, brushing etc to keep on top of any ulcers, they did with Sutent, however, this time they seem a bit milder.  Slight diarrohea for the first few days.  This did resolve itself, however he did think he had developed a pile due to this, but it was confirmed by the GP that it was an infection, as he has mets to the spine he is not as mobile and it was diagnosed as a perianal abscess, unfortunately the GP just put him on steroid cream and anti-biotics which didn't actually help, it burst and he needed emergency surgery to drain as with all chemo the immune system is low and they worried about blood poisoning.  My advice is that if any abscesses occur (anywhere) get treated immediately, even tho this is not directly cancer related (albeit that the lack of mobility is) its soul destroying because its another problem on top of everything else and he is in terrible pain.  However, this is not related to any of the drugs he is on!! 

On the upside he was given a blood transfusion and platelet transfusion during surgery because they were erring on the side of caution, and he was due a blood transfusion a week later so at least he got that a bit early!!  Clinic this friday should inform us whether or not it has helped with the side effects of Afinitor.

The one thing we have been warned about with Afinitor is the pneumonitis side of things.  Keep an eye on any coughs / wheezing / breathlessness.  My husband actually had pneumonitis before Christmas (whilst on Sutent altho not sure if Sutent caused it) it was considered at the time very serious.  So we are checking every little splutter cos we don't want to go down that road again....   

Good luck with Afinitor, hope it works for Len and I will let you know our results on it as soon as...

Take care xx

RE: Mixed results from sutent...

by saydee on Sat May 07, 2011 02:14 PM

Quote | Reply

Hi, Just returned from 4 days in the hospital. Was medvaced to Anchorage...800  miles away. My right leg...which has kidney cancer in femor bone..was swollen to twice it's size. Everyone thought it was side effects of the affinitor and turned out to be a bacterioral infection.After 6 units of IV antibotics and 2 units of packed red blood cells I am again among the living. I'm back home with steriods.. a four day dose, and a 5 day dose of antibiotics. My blood was cultured so much BUT they still can't figure out what the bacteria is. I had 2 ultra sounds looking for blood clots but Thank God that was negative! All I know is there was pain, swelling and I was verging on blood posion as leg turned very red and purple. The pain was intense and ended up on 75mg  fetenal patch with (3) 5mg oxycodone. Today I'm down to 50mg fentenal patch and 2 oxycodone as needed.

As for the Afinitor my side effects are minimual...had some mouth sores ...MORE PAIN but they went away after 2 weeks...exhaustion...always with us. I won't be having any scans for 2 months to see how it's going. Hopefully your husbands system will also adjust to the Afinitor.

7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.